[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1993

Widespread Erythematous Scaly Plaques in an Adult

Author Affiliations

Tel Aviv (Israel) Sourasky Medical Center and Sackler Faculty of Medicine, Tel Aviv University

Arch Dermatol. 1993;129(10):1333-1334. doi:10.1001/archderm.1993.01680310103020
Abstract

REPORT OF A CASE  A 58-year-old man was referred to us because of a widespread papulosquamous eruption.His history included mild diabetes for 12 years for which he had been receiving glyburide (15 mg/d) and metformin (850 mg/d). Three years ago, he had a myocardial infarction and began receiving acetylsalicylic acid (325 mg/d) and dipyridamole (75 mg three times daily). Oral quinidine bisulfate in sustained-action tablets had been added to therapy 1 month before admission for the management of premature ventricular contractions.On examination, erythematous scaly plaques were noted on his trunk and extremities (Figure 1). A biopsy specimen of a plaque showed focal parakeratosis and absence of granular cells at these areas, elongation of the rete ridges and the papillae with dilated capillaries within them, and a perivascular infiltrate composed of lymphocytes in the dermis (Figure 2).What is your diagnosis?

DIAGNOSIS:  Psoriasiform eruption induced by quinidine.

CLINICAL COURSE  Since an adverse reaction to quinidine had been suspected, he was instructed to discontinue this therapy. The lesions

First Page Preview View Large
First page PDF preview
First page PDF preview
×